MAUDE Adverse Event Report: ABBOTT MEDICAL BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH; Trocar

ABBOTT MEDICAL BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH; Trocar
Model Number G407209
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/30/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The batch record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac tamponade and pericardial effusion are known risks during the use of this device.
 
Event or Problem Description
After an opal non-abbott (farapulse pfa by boston scientific) procedure, the catheters were to be removed when the patient's heart rate increased and the blood pressure decreased.An effusion was observed.A pericardiocentesis was performed and approximately 60 ml of fluid was removed.A transesophageal echocardiogram was used for the whole procedure.The cause of the effusion was believed to be a flap of tissue which was present at the fossa when performing the transseptal puncture.Due to challenging patient anatomy, the physician replaced the sl0 sheath during the transeptal puncture to be sure the issue was not related to the sheath, which it was not.There were no performance issues with any abbott device.

Brand Name
BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
Trocar
Manufacturer (Section D)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24819096
Report Number3008452825-2026-00200
Device Sequence Number6027308
Product Code DRC
UDI-Device Identifier05414734205184
UDI-Public(01)05414734205184(10)11004963(17)280731
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG407209
Device Catalogue NumberG407209
Device Lot Number11004963
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Initial Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown